Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS Pittsburgh, PA

July 28, 2000Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 28, 2000, 9:56 PM EDT for Coshocton County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2000, 9:56 PM EDT (01:56 UTC)
Expired
Jul 28, 2000, 11:00 PM EDT
In force
64 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 290156
SVRPIT
OHC031-290300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
956 PM EDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COSHOCTON COUNTY IN OHIO

* UNTIL 1100 PM EDT

* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF NELLIE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  2 MILES NORTH OF NELLIE AT 1005 PM...
  3 MILES NORTH OF WARSAW AT 1015 PM...

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUART?ERS OF AN INCH.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:56 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 28, 9:56 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
956 PM EDT FRI JUL 28 2000

STILL ANOTHER PVA LOBE TO MOVE THROUGH OVERNIGHT. WITH GROUND
ALREADY SATURATED WILL EXTEND FFA IN AREAS THAT HAVE HAD HEAVIEST
RAIN EARLIER..MAINLY NORTH OF I-70. 12Z MODEL ETA STILL HAD HEAVY
RAIN THROUGH EARLY MORNING. REST OF WEEKEND REMAINS SIMILAR TO
TODAY.

PIT   66  86  68  82 /  50  50  50  50
MGW   66  87  67  86 /  40  50  50  40

.PBZ...

FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES OHZ039>041...
OHZ048>050...OHZ057>059.

FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ020>023...PAZ029>030.

FLASH FLOOD WATCH U:NTIL 400 AM EDT SATURDAY FOR ZONES WVZ001>003.

In the hours before

Local storm report, Jul 28, 4:16 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....[

0330 PM    AMBRIDGE                  PA   FLOODING
07/28/00   BEAVER                         ROAD FLOODING
Local storm report, Jul 28, 4:47 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    DRESDEN                   OH   .75 INCH HAIL
07/28/00   MUSKINGUM

0410 PM    DRESDEN                   OH   WIND DAMAGE
07/28/00   MUSKINGUM                      TREES DOWN

0430 PM    MINERVA                   OH   .75 INCH HAIL
07/28/00   CARROLL
Local storm report, Jul 28, 5:16 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    COSHOCTON                 OH   WIND DAMAGE
07/28/00   COSHOCTON                      WIRES AND LARGE LIMBS DOWN
                                          E OF COSHOCTON ON COUNTY
                                          ROAD 16.

NNNN
Local storm report, Jul 28, 5:26 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION..../

0524 PM    PERRYVILLE                OH   1 INCH HAIL
07/28/00   CARROLL                        QUARTER SIZE HAIL IN
                                          PERRYVILLE.
Local storm report, Jul 28, 5:42 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT FRI JUL 28 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    3 SE PITTSBURGH           PA   1.25 INCH HAIL
07/28/00   ALLEGHENY

0527 PM    BLAIRSVILLE               PA   FLOODING
07/28/00   INDIANA                        THREE FEET OF WATERB IN
                                          NORTH BLAIRSVILLE. BLACK
                                          LICK CREEK RUNNING HIGH.

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.